Alert archive / Ohio / Areal Flood Warnings in 2021
Areal Flood Warning 9, NWS Wilmington, OH
NWS Wilmington, OH issued this areal flood warning at Jun 13, 2021, 7:41 PM EDT for Lewis County, Kentucky; Adams County, Scioto County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 7:41 PM EDT (23:41 UTC)
- Expired
- Jun 13, 2021, 10:23 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lewis County, KY, Adams County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 106 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 802 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
537
WGUS41 KILN 132341
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
741 PM EDT Sun Jun 13 2021
KYC135-OHC001-145-140345-
/O.NEW.KILN.FA.W.0009.210613T2341Z-210614T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lewis KY-Adams OH-Scioto OH-
741 PM EDT Sun Jun 13 2021
The National Weather Service in Wilmington has issued a
* Flood Warning for...
Northeastern Lewis County in northeastern Kentucky...
Southeastern Adams County in southwestern Ohio...
Southwestern Scioto County in southwestern Ohio...
* Until 1145 PM EDT.
* At 741 PM EDT, local law enforcement reported flooding in the
warning area.
Some locations that may experience flooding include...
Portsmouth, Vanceburg, Rome, Buena Vista in Scioto County,
Garrison, Sandy Springs, Turkey Creek Lake, Tannery, Rexton,
Friendship, Saint Paul, Carrs and Firebrick.
Flooding from earlier rainfall will continue through the evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
To report flooding, go to our website at weather.gov/iln and submit
your report via social media, when you can do so safely.
&&
LAT...LON 3877 8342 3872 8297 3872 8301 3872 8303
3870 8304 3869 8303 3868 8302 3865 8304
3865 8305 3864 8305 3863 8307 3861 8307
3861 8308 3860 8308 3853 8313 3853 8315
3852 8315 3850 8317 3861 8344
$$
Coniglio1 follow-up statement
708
WGUS81 KILN 140223
FLSILN
Flood Statement
National Weather Service Wilmington OH
1023 PM EDT Sun Jun 13 2021
KYC135-OHC001-145-140233-
/O.CAN.KILN.FA.W.0009.000000T0000Z-210614T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lewis KY-Adams OH-Scioto OH-
1023 PM EDT Sun Jun 13 2021
...FLOOD WARNING IS CANCELLED FOR NORTHEASTERN LEWIS, SOUTHEASTERN
ADAMS AND SOUTHWESTERN SCIOTO COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3877 8342 3872 8297 3872 8301 3872 8303
3870 8304 3869 8303 3868 8302 3865 8304
3865 8305 3864 8305 3863 8307 3861 8307
3861 8308 3860 8308 3853 8313 3853 8315
3852 8315 3850 8317 3861 8344
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this areal flood warning went out at Jun 13, 4:04 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 13, 4:04 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 404 PM EDT Sun Jun 13 2021 .SYNOPSIS... A weak cold front will pass southeast of the area this evening. A second cold front will move through Monday afternoon and evening. Cooler and drier air will then work into the region for mid week. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Storms tracking across southeast counties will continue out of the forecast area by early evening. They may linger longest east of Columbus as high resolution guidance still suggests that a weak low may develop along the boundary in central Ohio. Parameters will remain favorable for strong to severe storms with damaging wind being the primary threat. Skies will clear in the evening as drier air filters into the region. Temperatures will be able to drop into the lower 60s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... Weak surface ridge will extend east-west across the area at the beginning of the period but will quickly get shunted south as a cold front moves southeast. Appears that there will be a wave along the front that will track across west central and central Ohio. Expect showers and thunderstorms to develop near the track of the low and affect the northeast part of the forecast area in the afternoon and early evening. Atmosphere will destabilize and there will be moderate shear. So there will be the potential for some strong to severe storms in that area. High pressure will start to build in Monday night bringing clearing. Highs will still be in the 80s on Monday although it will not be as humid as over the weekend. Lows will drop into the 50s most places Monday night. && .LONG TERM /TUESDAY THROUGH SUNDAY/... The western edge of an anomalous upper level trough centered over eastern Canada works into the Ohio Valley from the northeast on Tuesday and Wednesday. Simultaneously, surface high pressure builds in from the northwest. Pleasant, cool weather for the middle of June will result with highs in the middle 70s and lows in the 50s due to northerly flow. Aside from the outside chance of a light shower in central Ohio on Tuesday afternoon associated with a weak upper level shortwave, dry conditions and partly cloudy skies are expected. Surface high pressure starts shifting off to the east on Thursday and Thursday night while upper level ridging replaces the trough from earlier in the week. Moderating temperatures return along with developing southwesterly flow. Forecast highs are near 80 on Thursday and lows range from near 60 to the middle 50s Thursday night. By the Friday/Friday night timeframe, a low pressure system is expected to form in southern Canada and push a cold front into the Ohio Valley from the northwest. Chances for showers and storms increase along and ahead of the cold front Friday afternoon into Friday night. Uncertainty grows a bit beyond Friday night in regards to how far and how quickly the cold front moves south. Shower/storm chances remain into the weekend due to the possibility of the front stalling nearby. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... Cumulus across the terminals will diminish with loss of heating. Northwest winds will also decrease around 00Z. Winds will then become westerly on Monday with a 6-9kt deck of clouds spreading into the region late in the period. .OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...Campbell AVIATION...
Hazardous weather outlook, Jun 13, 6:26 PM EDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 626 PM EDT Sun Jun 13 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>045- 051>054-060>063-070>073-077>082-088-140830- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Miami-Champaign-Clark-Madison-Preble- Montgomery-Greene-Fayette OH-Butler-Warren-Clinton-Ross-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- 626 PM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ046-055-056-064-065-074-140830- Delaware-Franklin OH-Licking-Pickaway-Fairfield-Hocking- 626 PM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for Central Ohio. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated to scattered showers and thunderstorms are expected Monday afternoon. A few of the storms could become strong to severe, with damaging winds and large hail being the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 13, 5:43 PM EDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service Wilmington OH 543 PM EDT Sun Jun 13 2021 OHZ079-081-132215- Adams OH-Brown OH- 543 PM EDT Sun Jun 13 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BROWN AND NORTHWESTERN ADAMS COUNTIES UNTIL 615 PM EDT... At 542 PM EDT, radar indicated a strong thunderstorm over Seaman, moving south at 10 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Pea size hail... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... West Union, Winchester, Seaman, Decatur, Cherry Fork, Bentonville, Dunkinsville and Cedar Mills. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3896 8374 3902 8352 3881 8337 3872 8369 TIME...MOT...LOC 2142Z 339DEG 8KT 3892 8361 Coniglio
Local storm report, Jun 13, 5:52 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
552 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND DMG 4 SE WAVERLY 39.09N 82.92W
06/13/2021 PIKE OH 911 CALL CENTER
TREES DOWN ON MEADOW RUN ROAD. TIME ESTIMATED FROM RADAR.
&&
JEGLocal storm report, Jun 13, 5:53 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
553 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 3 WNW BEECHWOOD 38.43N 84.80W
06/13/2021 OWEN KY LAW ENFORCEMENT
A PORTION OF CLAXON RIDGE ROAD WAS WASHED OUT. TIME
ESTIMATED.
&&Local storm report, Jun 13, 5:58 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
558 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM FLOOD FRIENDSHIP 38.70N 83.09W
06/13/2021 SCIOTO OH 911 CALL CENTER
FIRST RESPONSDERS DISPATCHED TO RESCUE MOTORIST STUCK IN
HIGH WATER
&&
JEGLocal storm report, Jun 13, 6:02 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
602 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG MINFORD 38.86N 82.86W
06/13/2021 SCIOTO OH 911 CALL CENTER
TREES DOWN. TIME ESTIMATED FROM RADAR.
&&
JEGLocal storm report, Jun 13, 6:07 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
607 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM FLASH FLOOD 5 ENE VANCEBURG 38.62N 83.23W
06/13/2021 LEWIS KY 911 CALL CENTER
WATER WAS REPORTED FLOWING ACROSS SEVERAL PORTIONS OF
KENTUCKY ROUTE 8 FROM NEAR VANCEBURG TO NEAR GARRISON.
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:38 PM EDT | Special Weather Statement | ILN | Bracken, Mason | 37 min |
| Jun 13, 3:59 PM EDT | Special Weather Statement | ILN | Lewis | 31 min |
| Jun 13, 4:01 PM EDT | Areal Flood Advisory | ILN | Owen | 20 min |
| Jun 13, 4:21 PM EDT | Flash Flood Warning | ILN | Owen | 3 hr |
| Jun 13, 4:34 PM EDT | Areal Flood Advisory | ILN | Lewis, Mason | 117 min |
| Jun 13, 4:43 PM EDT | Special Weather Statement | ILN | Lewis | 32 min |
| Jun 13, 4:47 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 43 min |
| Jun 13, 5:21 PM EDT | Areal Flood Advisory | ILN | Lewis | 2 hr |
| Jun 13, 5:36 PM EDT | Flash Flood Warning | ILN | Lewis | 2 hr |
| Jun 12, 10:30 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 45 min |
| Jun 12, 10:57 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Shelby | 33 min |
| Jun 12, 11:37 PM EDT | Areal Flood Advisory | ILN | Darke | 2 hr |
| Jun 13, 1:14 PM EDT | Special Weather Statement | ILN | Clinton | 31 min |
| Jun 13, 1:22 PM EDT | Special Weather Statement | ILN | Pickaway | 23 min |
| Jun 13, 2:14 PM EDT | Special Weather Statement | ILN | Hocking | 46 min |
| Jun 13, 2:20 PM EDT | Special Weather Statement | ILN | Fayette | 25 min |
| Jun 13, 2:57 PM EDT | Special Weather Statement | ILN | Pike, Ross | 48 min |
| Jun 13, 3:02 PM EDT | Special Weather Statement | ILN | Fairfield | 28 min |
| Jun 13, 3:09 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 24 min |
| Jun 13, 3:16 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross | 44 min |
| Jun 13, 3:24 PM EDT | Special Weather Statement | ILN | Adams | 36 min |
| Jun 13, 3:47 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 43 min |
| Jun 13, 4:04 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 41 min |
| Jun 13, 5:43 PM EDT | Special Weather Statement | ILN | Adams | 32 min |
Nearby
Areal Flood Warnings in Ohio, 2021Areal Flood Warnings in Kentucky, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.